Mississippi, 2011Damaging Wind in Mississippi, June 22, 2011
June 22, 2011 · NWS JAN · 1 event in 1 county or zone
An isolated severe storm moved over Jones County during the early afternoon causing damage near Sandersville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm moved over Jones County during the early afternoon causing damage near Sandersville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 22, 10:16 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 22, 10:16 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT WED JUN 22 2011
.UPDATE...THE FORECAST REMAINS ON TRACK WITH HIGH RAIN CHANCES
ACROSS THE AREA. THE LEADING EDGE OF THE EXPANSIVE RAIN SHIELD
EXTENDS N-S JUST WEST OF THE I-55 CORRIDOR AND WILL CONTINUE TO
EXPAND EWD TODAY. CONVECTION IS ALSO INCREASING OVER ERN ZONES WHERE
LIMITED INSOLATION IS STRONGEST IN THE UNSTABLE AND VERY MOIST AIR
MASS IN PLACE. UPPER TROUGHING OVER THE AREA WILL PROVIDE WIDESPREAD
SYNOPTIC LIFT AND MORNING ANALYSIS SHOW A WIDE REGION OF UPPER
DIVERGENCE PERSISTS ACROSS THE AREA TO SUPPORT LIFT AND CONVECTION.
HAVE CUT AFTERNOON TEMPS AT MOST LOCATIONS IN LIGHT OF WIDESPREAD
RAIN.
&&
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...DECENT RAIN CHANCES AND
COOLER TEMPERATURES WILL CONTINUE TODAY AND THURSDAY. WATER VAPOR
IMAGERY/RUC ANALYSIS SHOWS THE CIRCULATION AROUND A NEARLY STACKED
LOW OVER SOUTHERN MINNESOTA. THIS LOW WILL TRACK EAST ACROSS
WISCONSIN TODAY AND ACROSS THE GREAT LAKES REGION THURSDAY. THIS
WILL BRING THE UPPER LEVEL TROUGH AXIS ACROSS OUR REGION AND PUSH A
WEAK FRONTAL BOUNDARY INTO NORTHERN MISSISSIPPI BY THURSDAY. REGIONAL
RADARS WERE SHOWING A LARGE MCS FROM SW ARKANSAS INTO CENTRAL TEXAS.
MODELS SWING THE REMNANTS OF THIS FEATURE EAST RESULTING IN WIDE
COVERAGE OF STORMS ACROSS OUR CWA LATER TODAY. A SHORTWAVE INCLUDING
THE ENTRANCE REGION OF AN 80KT JET STREAK WILL ROUND THE BASE OF THE
TROUGH AND ACROSS SE ARKANSAS DURING MAX DAYTIME HEATING AND
DESTABILIZATION OF OUR MOIST AIRMASS. THE 00Z WED JAN SOUNDING
SHOWED A PW OF 1.72IN. THE BLENDED TOTAL PW PRODUCT WAS SHOWING 2
INCH PWS JUST SOUTH OF OUR CWA THAT WILL SURGE NORTH BACK INTO THE
CWA THIS MORNING. IF CONVECTION GETS AN EARLY START SIMILAR TO
TUESDAY...TEMPERATURES MAY BE HELD A LITTLE COOLER THAN FORECAST.
STILL...WITH RELATIVELY STEEP LAPSE RATES AGAIN THIS AFTERNOON IN
VERTICAL TOTALS NEAR 28C...0-6KM SHEAR OF 30KTS AND MLCAPES ABOVE
2000J/KG...A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF WIND
GUSTS TO 60MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE OVER ALL OF OUR AREA. THE THE CONVECTION WILL SEE A
DISTINCT DIURNAL TREND WITH MUCH OF THE ACTIVITY DISSIPATED OVER OUR
CWA BEFORE MIDNIGHT. MODELS STILL SHOW DRIER AIR ALOFT FILTERING
INTO OUR REGION FROM THE NORTHWEST THIS AFTERNOON AND EVENING IN THE
WAKE OF THE SHORTWAVE...HOWEVER AS THE COLD FRONT DROPS INTO
NORTHERN MISSISSIPPI MODELS SHOW CONVECTION ALONG THE FRONT TRYING
TO SPREAD BACK INTO OUR NORTHERN ZONES AFTER MIDNIGHT. THE COLD
FRONT IS EXPECTED TO STALL JUST NORTH OF OUR CWA BY THURSDAY WHILE
THE STACKED LOW TRACKS ACROSS THE GREAT LAKES REGION. PWS MAY BE
DOWN AROUND AN INCH AND A HALF BUT OUR AIRMASS WILL AGAIN
DESTABILIZE WITH DAYTIME HEATING AND LEAD TO SCATTERED STORM
COVERAGE ACROSS MUCH OF OUR CWA. A FEW STRONG TO SEVERE STORMS WILL
AGAIN BE POSSIBLE AND MOSTLY ACROSS THE NORTHERN HALF OF OUR CWA.
AFTERNOON HIGHS ARE EXPECTED TO BE CLOSE TO NORMAL IN THE LOWER 90S
AT MOST SITES...BUT AN EARLY START TO CONVECTION COULD HOLD SOME
AREAS IN THE 80S. MOST OF THE CONVECTION WILL DISSIPATE DURING THE
EVENING BUT THE GFS IS INDICATING ANOTHER SHORTWAVE IN THE NW FLOW
ALOFT THAT MAY HELP SPAWN CONVECTION IN THE PROXIMITY OF THE STALLED
BOUNDARY OVERNIGHT. SOME OF THIS ACTIVITY MAY SPREAD SOUTHEAST INTO
OUR CWA. WL CARRY CHANCE POPS NORTH OF I-20 THURSDAY NIGHT. /22/
.LONG TERM...FRIDAY THROUGH WEDNESDAY...THE PRIMARY CONCERNS WILL BE
THE CONTINUATION OF TROPICAL MOISTURE OVER THE REGION TO BRING SOME
NEEDED RAINFALL RELIEF FOR THE ARKLAMISS REGION AND ITS AFFECT ON
ABOVE NORMAL DAYTIME HIGHS THROUGH THIS WEEKEND. ALSO MODELS AND
ENSEMBLES KEEPING AN ACTIVE NORTHERLY FLOW PATTERN FOR THIS WEEKEND
INTO THE MIDDLE OF NEXT WEEK.
LONGTERM MODELS AND ENSEMBLES ARE CONTINUING TO BRING CHANCES OF
RAIN TO THE ARKLAMISS REGION DURING THE PERIOD. A STACK CLOSED LOW
WILL LIFT UP INTO SOUTHEAST CANADA BY THIS WEEKEND AS THE UPPER
TROUGH AXIS MOVES WELL EAST OF THE REGION. HOWEVER THE MEAN RIDGE
AXIS WILL REMAIN WELL WEST OF THE REGION IN THE SOUTHERN PLAINS
THROUGH MONDAY. THIS WILL PUT THE REGION IN NORTHWEST FLOW ALOFT
WHICH WILL BRING A SERIES OF DISTURBANCES ACROSS THE REGION DURING
THE PERIOD. THUS KEEPING SOME DAILY CHANCES OF CONVECTION.
PRECIPITABLE WATER WILL RANGE FROM 1.7 TO NEAR 2 INCHES FOR MOST OF
THE PERIOD...WHICH SPELL THE POTENTIAL FOR SOME LOCALLY HEAVY
TROPICAL DOWNPOURS OF RAINS. THERE WILL BE ABOUT 20 KNOTS OF MEAN
FLOW THROUGH THE ATMOSPHERIC COLUMN. ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE WITH DECENT LAPSE RATES...INSTABILITY AND
THERMODYNAMICS IN PLAY. A SURFACE BOUNDARY WILL REMAIN STATIONARY
GENERALLY NORTH OF THE REGION. AS WE GO INTO TUESDAY AND WEDNESDAY
OF NEXT WEEK THE MEAN RIDGE TO THE WEST WILL STRETCH ITSELF AND
FLUCTUATE TOWARD THE REGION. THE MODELS VARY SOME ON THIS CHANGE...
BUT AM GOING TOWARD KEEPING THE RIDGE CENTER WEST OF THE REGION...
THUS KEEPING THE ARKLAMISS UNDER PERIPHERY FLOW AROUND THE RIDGE.
THIS WILL KEEP SOME CHANCE OF CONVECTION FOR THE REGION AS
DISTURBANCES PASS OVER THE REGION ON THE PERIPHERY OF THE MEAN
RIDGE. SO WITH THIS IN MIND WILL KEEP THE MENTION OF ISOLATED STRONG
TO SEVERE STORMS FOR THURSDAY AND FRIDAY IN THE HWO WITH THE RISK OF
LOCALLY HEAVY RAINS OF TWO INCHES.
AS FAR AS TEMPS ARE CONCERN MADE A BLEND OF MEX...GMOS AND ENSEMBLE
GUIDANCE.
AS FAR AS POPS ARE CONCERN MADE SOME ADJUSTMENTS TO MEX AND WENT
CLOSER TO HIGHER ENSEMBLE GUIDANCE. /17/
&&
.AVIATION...ANOTHER ACTIVE DAY OF CONVECTION IS IN STORE WITH
NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE ENTIRE
FORECAST AREA AS WE GO INTO THE EARLY AFTERNOON. MOST ACTIVITY HAS
BEEN CONFINED TO RIGHT ALONG AND WEST OF THE MS RIVER THIS
MORNING...BUT AS DAYTIME HEATING CONTINUES...EXPECT DEVELOPMENT TO
INCREASE QUICKLY IN THE MOIST AND UNSTABLE AIR OVER CENTRAL/ERN MS.
TSTM ACTIVITY WILL WANE DURING THE EVENING WITH VFR CONDITIONS
RETURNING OVERNIGHT...BUT WOULD EXPECT PATCHY AREAS OF MORNING FOG
TO BE A POSSIBILITY GIVEN THE WET GROUND. IN THE TAFS...WILL
CONTINUE TO GO PESSIMISTIC IN THE 18-00Z TIME FRAME WITH IMPROVING
CONDITIONS IN THE 00-03Z PERIOD.
/EC/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
22/17/03/EC
Hazardous weather outlook, Jun 22, 4:42 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CDT WED JUN 22 2011
ARZ074-075-MSZ018-019-025>039-231045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
542 AM CDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 60
MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE TODAY. STORMS WILL GET AN
EARLY START THIS MORNING BUT THE MOST INTENSE STORMS ARE EXPECTED
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 60
MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THURSDAY AND FRIDAY. MOST
OF THE STORMS ARE EXPECTED TO OCCUR DURING THE AFTERNOON AND EVENING
BUT...A STALLED FRONTAL BOUNDARY AND PASSING DISTURBANCES TO THE
NORTH MAY COMBINE TO TRIGGER STORMS AT OTHER TIMES AS WELL.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN THURSDAY AND FRIDAY.
LAZ007>009-015-016-023>026-MSZ040>066-072>074-231045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
542 AM CDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 60
MPH...QUARTER SIZED HAIL AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
TODAY. STORMS WILL GET AN EARLY START THIS MORNING BUT THE MOST INTENSE
STORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. SOME STORMS
MAY PRODUCE RAINFALL RATES OF ONE TO TWO INCHES PER HOUR AND TRAIN
OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE
POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENINGS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
22
In the hours before
Local storm report, Jun 22, 7:51 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 1 NE PURVIS 31.16N 89.39W
06/21/2011 LAMAR MS EMERGENCY MNGR
A TREE FELL ON A HOUSE ALONG LAKEVIEW CIR...CAUSING MAJOR
DAMAGE TO THE ROOF. ALSO A TREE FELL ON A MOBILE HOME
ALONG J BARNES ROAD...SPLITTING IT IN HALF.
&&
DLSpecial weather statement, Jun 22, 10:07 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CDT WED JUN 22 2011
MSZ053-059-221635-
JEFFERSON MS-CLAIBORNE MS-
1107 AM CDT WED JUN 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RED LICK AT 1107 AM CDT...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CLAIBORNE AND EASTERN JEFFERSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3207 9091 3195 9072 3166 9094 3183 9117
TIME...MOT...LOC 1607Z 226DEG 29KT 3182 9099
DL
Special weather statement, Jun 22, 10:55 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT WED JUN 22 2011
MSZ026>028-221740-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
1155 AM CDT WED JUN 22 2011
...STRONG THUNDERSTORMS CROSSING THE INTERSTATE 55 CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM HOLCOMB TO VAIDEN AT 1155 AM CDT...MOVING EAST
AT 25 MPH.
PEOPLE IN MONTGOMERY...EASTERN CARROLL AND GRENADA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3388 8976 3387 8957 3331 8950 3327 8986
3381 9002 3381 8999 3383 8998 3383 8993
3390 8993 3390 8992 3390 8977
TIME...MOT...LOC 1655Z 261DEG 22KT 3378 8993 3330 8972
DLSpecial weather statement, Jun 22, 11:15 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1215 PM CDT WED JUN 22 2011
MSZ048-049-221800-
HINDS MS-RANKIN MS-
1215 PM CDT WED JUN 22 2011
...STRONG THUNDERSTORMS MOVING ACROSS THE JACKSON METRO AREA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF CLINTON TO 6 MILES
SOUTHWEST OF TERRY AT 1215 PM CDT...MOVING EAST AT 25 MPH.
PEOPLE IN WESTERN RANKIN AND EASTERN HINDS COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3238 9038 3243 8994 3207 9005 3206 9046
TIME...MOT...LOC 1715Z 260DEG 20KT 3238 9025 3205 9037
DL
Special weather statement, Jun 22, 11:23 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1223 PM CDT WED JUN 22 2011
MSZ029-032-221810-
WEBSTER MS-CHOCTAW MS-
1223 PM CDT WED JUN 22 2011
...STRONG THUNDERSTORMS MOVING INTO WEBSTER COUNTY...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 20 MILES NORTHWEST OF EMBRY TO 15 MILES
SOUTHWEST OF EUPORA AT 1223 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHERN CHOCTAW AND WEBSTER COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3348 8909 3345 8940 3346 8938 3346 8943
3345 8943 3346 8944 3346 8950 3373 8950
3373 8919 3375 8918 3374 8916
TIME...MOT...LOC 1723Z 255DEG 26KT 3385 8961 3346 8948
DLThunderstorm Wind, Jones
- When
- June 22, 11:25 AM CST
- Where
- Jones County, 0.91 mi NW of Sandersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.790, -89.040
Several trees and power lines were blown down near Sandersville. Power outages occurred in the city of Sandersville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 22, 20111 death · 2 injured · $100,000 · 1.75 in hail · 11 events
- Tornadoes and Flash Flood in Kentucky, June 22, 2011$800,000 · EF2 · 8 events
- Heavy Rain in New York, June 22, 20111 death · 1 event
- Flash Flooding in North Dakota, June 22, 2011$6.0 million · 2 events
- Flood and Hail in Michigan, June 22 to 23, 20111 injured · $129,000 · 1.75 in hail · 38 events
- Damaging Winds in Georgia, June 22, 2011$158,000 · 52 kt wind · 10 events
- Flooding in California, June 22 to 25, 2011$77,000 · 4 events
- Flash Flood and Damaging Wind in Texas, June 22 to 23, 2011$40,000 · 57 kt wind · 7 events
- Damaging Winds in Alabama, June 22, 2011$36,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Alabama, June 22 to 24, 2011$29,000 · 1 in hail · 8 events
- Hail and Damaging Winds in North Carolina, June 22, 2011$24,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 22, 2011$27,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317365.